On existence of complete predicate calculus in metamathematics without exponentiation

  • V.Yu. Sazonov
Part of the Lecture Notes in Computer Science book series (LNCS, volume 118)


Polynomial Time Predicate Calculus Proof System Binary String Predicate Logic 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cook, S. and Reckhow, R., On the Lengths of Proofs in the Propositional Calculus. Preliminary Version. Conference Record of 6th ACM STOC (1974), 135–148.Google Scholar
  2. 2.
    Sazonov, V. Yu., A Logical Approach to the Problem "P = NP?", Proc. of MFCS'80, Lecture Notes in Computer Sci. 88 (1980), 562–575. (Corrections. 1. In this paper Lemma 5.4(4) is given without formal proof, and, as the author has understood, he cannot give such a proof at this moment. Therefore, the strong form of Main Result represented by theorems 1.1, 1.3, 3.7 and 5.1 and depending on this Lemma is actually not proved. However, its weakened form given by Theorem 3.8 is proved correctly. Theorems 1.1, 1.3 and 5.1 should also be correspondingly weakened. (Substitute TQ in place of T.) Note that the damage proof of 5.1 contains useful Lemma 5.2 and demonstrates what can be done in theories TO and T. 2. In the proof of theorem 2.3 it is not exactly said that ξnx may be defined as a subsequence of \(\tilde \xi _n^x\). It should be taken \(\xi _\Lambda ^x = \tilde \xi _\Lambda ^x\)and \(\xi _{n + 1}^x = \underline {if} \tilde \xi _{n + 1}^x \notin \{ \xi _i^x /i \leqslant n\}\) then \(\tilde \xi _{n + 1}^x\) else the first Bj∉{ξix | i⩽n} (it is obvious that j⩽n+1). Then \(\tilde \xi _n^x = \xi _{q(n,x)}^x\)for some P-function q(n,x)⩽n. Addition. With the contrast to the hypothesis on page 565 it can actually be proved that the linear and the lexicographical inductions for quantifier free formulas are equivalent.)Google Scholar
  3. 3.
    Sazonov, V. Yu., Polynomial Computability and Recursivity in Finite Domains. EIK 16 (1980) 7, 319–323.Google Scholar
  4. 4.
    Kleene, S. C., Mathematical Logic, J.Wiley & Sons, INC, New York-London-Sydney, 1967.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1981

Authors and Affiliations

  • V.Yu. Sazonov
    • 1
  1. 1.Institute of MathematicsSiberian Branch of the USSR Academy of Sci.NovosibirskUSSR

Personalised recommendations